Stimulants are also known as "uppers", which temporarily boost alertness and energy. Most common types of stimulants are coffee, cocaine and amphetamines. There are different types of stimulants as well which are often prescribed by doctors.
These stimulants are swallowed, injected or even snorted. They give temporary relief to the body and calm the nerves down. But have you ever wondered about the side effects that are caused due to these stimulants?
Appetite suppression is the most common side effect caused due to stimulants. Significant weight loss is also a side effect of overdose of stimulants. There are many other common side effects like insomnia and abdominal pain which occur primarily due to the overuse of stimulants. Well, read on to know more about the side effects of stimulants.
Psychological Side Effects
This includes agitation, hostility, panic, aggression and suicidal tendencies. There are chances of experiencing hallucinations as well. This is one of the worse side effects of stimulants as it affects the brain.
Certain stimulants suppress appetite. This makes the person eat less and starve without even feeling hungry. The body does not get enough nutrition which makes the person physically weak.
Studies reveal that kids who are taking stimulants experience stunted growth. This is not seen among the girls. The kids tend to have a slow growing procedure. So, make sure you are getting the right dosage of stimulants for healthy growth.
Sudden cardiac arrest can cause death as well. So, a background check is required to give any dose of these stimulants. This is one of the scary side effects of using stimulants.
This is the most common side effect of stimulants as the person becomes aggressive and very irritable. The body does not respond to stimulants which causes the rebound effects.
Generally, stimulants take a lot of time to react. If the medication is keeping the person awake for a longer time then it means that the stimulant is still active. Studies reveal that sleep issues caused by medication gets better with time.
Nausea And Headache
This problem arises during the first few doses of stimulants. It can cause severe headache and nausea leaving the patient exhausted. To control this, one needs to take the stimulants in small doses. This is one of the most common side effects of stimulants.